Alert archive / Missouri / Special Weather Statements in 2019

Special Weather Statement, NWS Springfield, MO

August 20, 2019Crawford County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 20, 2019, 2:21 PM CDT for Crawford County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2019, 2:21 PM CDT (19:21 UTC)
Expired
Aug 20, 2019, 2:45 PM CDT
In force
24 min
Issued by
NWS Springfield, MO

County Crawford County, MO

The radar

The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2425 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1365 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

105 
WWUS83 KSGF 201921
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
221 PM CDT Tue Aug 20 2019
 
MOZ071-201945-
Phelps MO-
221 PM CDT Tue Aug 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS COUNTY UNTIL
245 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Cuba, moving southeast at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
St. James...                      Rosati...

This includes Interstate 44 between mile markers 198 and 200.
 
LAT...LON 3802 9153 3801 9163 3815 9163 3815 9153
      3814 9153 3812 9152
TIME...MOT...LOC 1920Z 310DEG 14KT 3810 9154 

$$

Raberding

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 20, 12:17 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 20, 12:17 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1217 PM CDT Tue Aug 20 2019

...AVIATION UPDATE...

.SHORT TERM...(Today and tonight)
Issued at 300 AM CDT Tue Aug 20 2019

Very tricky forecast for today. HRRR right now looks well to far
northeast with the MCS as it evolves the remainder of tonight into
Tuesday. Believe a quicker turn to the southeast is more likely
which would affect central and eastern Missouri counties from late
morning into the afternoon. We have increased pops over those
areas and lowered temperatures due to the expected rain and cloud
cover. There will be a wind risk with the storms over the eastern
Ozarks associated with the MCS. The MCS will likely cause issues
with our current heat advisory we have going for the entire CWA.
At this point, with the MCS not having turned southeast yet, do
not want to cancel any part of the advisory in case it does not
affect the area. Would hate to cancel then have to reissue later.
Would rather keep it going and have to cancel later this morning.
Expecting the remainder of the CWA to reach the advisory criteria
with dewpoints climbing back into the mid to upper 70s and highs
in the mid 90s. For tonight, we should see any remaining
convection diminish by the mid evening hours. New convection
overnight should remain more focused to our north of the CWA.

.LONG TERM...(Wednesday through Monday)
Issued at 300 AM CDT Tue Aug 20 2019

A surface front will be the focus for thunderstorm development on
Wednesday through Friday with some fairly decent rain amounts
expected during that period, especially Wednesday and Thursday
nights. Cooler temperatures are expected behind the front with
high temperatures in the low to mid 80s from Thursday through
early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)

Pilots flying in and out of the southwest Missouri airports can
expect quiet conditions this afternoon and most of tonight. There
is a very isolated chance for a storm or two near the Branson
airport this evening.

Rain chances don't increase until tomorrow as a frontal system
sags into the area. Otherwise surface winds will remain from the
south or southwest anywhere from 5 to 15 mph.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for MOZ055>058-068>071-
     079>083-090>092-095>098-103>106.

     Heat Advisory until 8 PM CDT this evening for MOZ066-067-077-078-
     088-089-093-094-101-102.

KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.

&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Cramer
Hazardous weather outlook, Aug 20, 11:48 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1148 AM CDT Tue Aug 20 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211700-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1148 AM CDT Tue Aug 20 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.
  Significant excessive heat risk.

DISCUSSION...

Heat index values will once again rise into the 100 to 110 degree
range over much of the area this afternoon.

Isolated thunderstorms will be possible across the eastern Ozarks
this afternoon and evening. A couple of strong storms will be
possible, with wind gusts up to 60 mph and hail to the size of
quarters. Most locations will remain dry.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional thunderstorms will be possible again on Wednesday
through the end of the week. Some of these storms may be severe on
Wednesday and Thursday along with a heavy rain potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today or tonight for areas
of the eastern Ozarks.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Aug 20, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
221 PM CDT Tue Aug 20 2019

MOZ071-201945-
Phelps MO-
221 PM CDT Tue Aug 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS COUNTY UNTIL
245 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Cuba, moving southeast at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
St. James...                      Rosati...

This includes Interstate 44 between mile markers 198 and 200.

LAT...LON 3802 9153 3801 9163 3815 9163 3815 9153
      3814 9153 3812 9152
TIME...MOT...LOC 1920Z 310DEG 14KT 3810 9154

Raberding

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:29 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps46 min
Aug 20, 3:10 PM CDTSpecial Weather StatementSGFDent, Phelps50 min
Aug 20, 3:14 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps28 min
Aug 20, 3:19 PM CDTSevere Thunderstorm WarningSGFDent, Phelps41 min
Aug 20, 3:44 PM CDTSpecial Weather StatementSGFShannon46 min
Aug 20, 4:02 PM CDTSevere Thunderstorm WarningSGFGreene24 min
Aug 20, 4:31 PM CDTSevere Thunderstorm WarningSGFWright44 min
Aug 20, 4:56 PM CDTSevere Thunderstorm WarningSGFStone49 min

Nearby

Special Weather Statements in Missouri, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.